MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (18G) (10CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (18G) (10CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the nurse was discontinuing midline, patient was being discharged.The nurse removed the dressing and when she pulled back on the hub of the midline it was not attached to the catheter.The nurse states there was very little catheter sticking out from the hub.She called clinician to bedside; clinician could not visualize any external catheter.Clinician placed a tourniquet in the patient's axilla and visualized the catheter with ultrasound.The patient's arm is not swollen, red or tender.There were no indications that the catheter had become dislodged prior to removal of midline.Vascular surgeon contacted and plans for surgery this afternoon to attempt removal.Patient was taken to surgery and midline catheter was removed.Clinician does not have a note from the vascular surgeon stating exactly how it was removed, but the hospitalist told clinician he was able to get it out without making any new incision.The patient was then discharged home at 2100 with a gauze dressing over the site.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a broken catheter is confirmed but the exact cause could not be determined.Two photographs of a broken catheter from an 18 ga powerglide pro was returned for evaluation.An initial visual observation of the photograph titled sample hub showed a powerglide pro catheter hub with the catheter broken off just distal of the green hub.The catheter break was circumferentially aligned with only a small portion of catheter remaining distal of the green hub.Use residues were observed in both the returned photos.The photograph titled sample cath showed the remaining distal portion of the catheter covered in blood and detached from the catheter hub.A bend in the distal end of the catheter was observed.Because the details of the break site could not be observed, the complaint of a broken catheter is confirmed but the root cause could not be determined.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
POWERGLIDE PRO MIDLINE CATHETER (18G) (10CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17814710
Report Number3006260740-2023-04285
Device Sequence Number16719795
Product Code FOZ
UDI-Device Identifier00801741142659
UDI-Public(01)00801741142659
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberN/A
Device Catalogue NumberF118100T
Device Lot NumberREHS4794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer02/26/2024
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown